MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCOPM20
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes Tissue Damage (2104); Obstruction/Occlusion (2422); No Code Available (3191)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, following a laparoscopic repair of a parastomal hernia procedure using a modified sugarbaker operative approach, the mesh was damaged.The surgeon observed a fracture of the mesh corresponding to the translucent stripe, where this originally covered the hernia defect.There was tissue damage and the patient experienced bowel obstruction as a result of the product problem.The surgical time was extended 30 minutes or more and the event also resulted to an extended patient hospital stay.The patient underwent reoperation for parastomal hernia to resolve the issue and to prevent permanent impairment.
 
Additional Manufacturer Narrative
Evaluation summary: the visual examination of the provided picture shows that, a hole is visible in the middle of the mesh.Tackers are placed well, the distance from the edge of the mesh was found conform.The bowel is passing through the middle of the mesh by the hole.As no lot number was provided, a review of the device history record could not be performed.All process and test criteria are verified as complying with quality assurance (qa) specifications for all product lots prior release to market.The root cause could not be determined.The report has been added to our product complaints database which is monitored for similar occurrences.Based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.No immediate action required.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key7639304
Report Number9615742-2018-01366
Device Sequence Number19307714
Product Code FTL
UDI-Device Identifier10884521177789
UDI-Public10884521177789
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K081126
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberPCOPM20
Device Catalogue NumberPCOPM20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR